MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PACKAGING, FORMULA SHAVER (HAND CONTROL); BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PACKAGING, FORMULA SHAVER (HAND CONTROL); BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 0375704500
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the product got hot.
 
Additional Manufacturer Narrative
Alleged failure: the shaver got way to hot to use, had to swap out the unit.The failure alleged in the complaint record was not confirmed/duplicated during the product investigation.The probable root causes could be (1) excessive force applied to the cutter/burr by the user with poor or no suction during use.Excessive force may cause friction due to bur shaft assembly and housing assembly interaction.(2) tissue blocking the suction pathway would prevent hot fluid from being removed from the joint.(3) poor arthroscopy pump suction.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that the product got hot.

Brand Name
PACKAGING, FORMULA SHAVER (HAND CONTROL)
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key8474335
Report Number0002936485-2019-00129
Device Sequence Number1303342
Product Code GFF
UDI-Device Identifier07613327057638
UDI-Public07613327057638
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0375704500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1